Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 14, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 9, 2016, 6:53 AM CST for Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2016, 6:53 AM CST (12:53 UTC)
- Expired
- Mar 9, 2016, 11:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 9:00 AM CST | FLASH FLOOD | Start, LA | STANDING WATER SURROUNDING START ELEMENTARY SCHOOL. PART OF THE NEARBY ROAD WAS ALSO COVERED. REPORTED VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 127 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WGUS54 KJAN 091253
FFWJAN
LAC067-083-123-091700-
/O.NEW.KJAN.FF.W.0014.160309T1253Z-160309T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
653 AM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
RICHLAND PARISH IN NORTHEASTERN LOUISIANA...
MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 1100 AM CST
* AT 652 AM CST...LOCAL LAW ENFORCEMENT REPORTED SEVERAL FLOODED
ROADS ACROSS THE WARNED AREA. FOUR TO SEVEN INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS ALREADY OCCURRING AND ADDITIONAL RAIN IS
NOW BEGINNING TO MOVE INTO THE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASTROP...RAYVILLE...MANGHAM...START...DELHI...OAK GROVE...JONES...
ARCHIBALD...GALION...ALTO...DARNELL...WARDEN...BUCKNER...BEEKMAN...
HOLLY RIDGE...GOODWILL...EPPS...MER ROUGE...KILBOURNE AND FOREST.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3301 9207 3301 9127 3270 9137 3269 9140
3261 9139 3258 9145 3256 9143 3250 9148
3241 9148 3240 9164 3233 9176 3225 9177
3218 9184 3217 9198 3227 9199 3228 9203
3252 9190 3266 9191 3271 9197 3271 9206
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 4:19 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 9, 4:19 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED FORMAT
NATIONAL WEATHER SERVICE JACKSON MS
419 AM CST WED MAR 9 2016
...HEAVY RAIN AND SEVERE EVENT SLOWLY UNFOLDING ACROSS THE REGION
INTO THE WEEKEND...
.SHORT TERM...SIGNIFICANT HEAVY RAIN/FLOODING EVENT UNDERWAY JUST TO
OUR WEST AND THIS IS JUST ROUND ONE. OVERALL...THE SLOW MOVING AND
EVOLVING UPPER LOW WILL CONTINUE TO BE THE IMPETUS FOR QUITE THE
ACTIVE WEATHER PERIOD. ADDITIONALLY...THE ORIENTATION OF THE SYSTEM
WILL LEND TO A PROLONGED PERIOD WHERE HEAVY RAINFALL WILL BE
POSSIBLE ALONG WITH UTILIZING NEAR RECORD MOISTURE VALUES FOR EARLY
MARCH.
THE EVOLUTION OF THIS SYSTEM WILL BE A CHALLENGE TO FORECAST AS THE
MERIDIONAL NATURE OF THE FLOW TENDS TO LIMIT HOW QUICK ACTIVITY AND
MESOSCALE FEATURES PUSH EAST. ADDITIONALLY...TRYING TO TIME WHAT MAY
SETUP IN THE MESOSCALE WITH THE KEY S/WV (SPOKES OF ENERGY) THAT
ROTATE ABOUT THE LARGE UPPER LOW WILL NOT BE EASY. SAYING ALL OF
THAT...GLOBAL MODELS SEEM TO HAVE A DECENT HANDLE ON THE PRIMARY
FEATURES AND OVERALL ARE IN SOLID AGREEMENT ON THE EVOLUTION OF THE
MAIN CONVECTIVE ELEMENTS/CLUSTERS.
STARTING WITH TODAY...THERE'S A WELL DEFINED BOUNDARY THAT HAS
GOTTEN ESTABLISHED FROM YESTERDAY AFTN/OVERNIGHT CONVECTION AND IS
IN PLACE FROM OUR NW DELTA DOWN TO THE I-20 CORRIDOR IN N LA. THIS
FEATURE IS NOT MOVING AS THERE IS A BATTLE OCCURRING BETWEEN THE
DEEP COLD POOL AND THE STRONG WAA IN THE LOW LEVELS BUCKING ITS
PROGRESS. IT HAS SET THE STAGE FOR VERY HIGH RAINFALL TOTALS OVER N
LA WITH EVEN A STRIPE OF 3-6 INCHES OVER A FEW OF OUR NE LA
PARISHES. DESPITE IT LOOKING LIKE ACTIVITY WOULD EASILY SHIFT INTO
MORE OF OUR WEST...ENERGY IS ROUNDING THE BASE OF THE LOW AND THIS
WILL CAUSE SOME RIDGING AND RISING HEIGHTS OVER THE AREA TODAY. THIS
SHOULD LIMIT PRECIP COVERAGE UNTIL LATE AFTERNOON WITH BETTER
CHANCES FOR LATER TONIGHT. THIS WILL ALLOW US TO WARM NICELY AGAIN
AND PROVIDE AN OPPORTUNITY TO MOISTEN UP IN THE BOUNDARY LAYER. THIS
WILL SET THE STAGE FOR INCREASING INSTABILITY AND SOME THREAT FOR
SEVERE STORMS.
WE WILL CONTINUE TO SHOW THE RISK FOR SEVERE STORMS ACROSS THE W
HALF. HOWEVER...ALL INDICATIONS FROM THE HI-RES GUIDANCE IS
ORIENTATION OF THE 0-3KM SHEAR IS GOING TO BE REALLY PARALLEL TO
THE LL FORCING BOUNDARIES. THIS SHOULD LIMIT THE SEVERE POTENTIAL TO
JUST THE FEW (IF ANY) INSTANCES WHERE A BOWING SEGMENT AND PUSH MORE
NNE. WILL CONTINUE WITH THE LIMITED THREAT AND FOCUS ON ISOLATED DMG
WINDS. A BRIEF TORNADO CAN'T BE RULED OUT...BUT IT WILL TAKE THE
PERFECT SETUP IN A BOWING SEGMENT TO ACHIEVE THAT. WILL NOT MENTION
THAT THREAT.
THE GREATEST THREAT WILL BE FROM HEAVY RAIN/FLOODING. AS LAST NIGHT
SHOWED...THESE STORMS ARE EFFICIENT RAIN PRODUCERS AND JUST A COUPLE
HOURS OF A STALLED BOUNDARY CAN LEAD TO QUICK 3-4 INCHES. WE ISSUED
A FF WATCH EARLIER ON THE SHIFT AND WILL NOW EXPAND IT SOME TO CATCH
ADDITIONAL PRECIP BY EITHER LATE AFTN/OVERNIGHT OVER THE W 1/3. IN
ADDITION TO WHAT HAS ALREADY FALLEN...NEW AMOUNTS OF 2-4 INCHES WITH
LOCALLY HIGHER WILL BE POSSIBLE. LOOK FOR LATER MODIFICATIONS TO THE
FF WATCH IN THE FORM OF EXTENSION IN TIME AND AREA TO ACCOUNT FOR
OTHER FLOODING THREATS AS THIS SYSTEM SLOWLY EVOLVES AND WE GAIN
MORE CONFIDENCE IN WHERE THOSE THREATS WILL BE FOCUSED.
FOR THU...THINKING THIS DAY MAY HAVE THE BETTER THREAT OF SEVERE
STORMS AS ORIENTATION OF THE 0-3KM SHEAR WILL BE MORE NE AND THERE
WILL BE OPPORTUNITY FOR SOME HIGHER INSTABILITY AS LAPSE RATE WILL
BE A BIT STEEPER. DUE TO THIS...WILL INTRODUCE A LIMITED RISK IN THE
HWO. THIS ALSO ALIGNS WITH THE DAY2 FROM SPC. THE FLOODING THREAT
WILL ALSO EXIST FOR THU AND ESPECIALLY INTO THU NIGHT. HERE IS WHEN
A MORE PRONOUNCED S/WV LOOKS TO PUSH NORTH AND HELP INCREASE THE
OVERALL PRECIP ACROSS THE AREA. AGAIN...THE THREAT WILL BE EVALUATED
MORE BETWEEN NOW AND THEN FOR ANY ADJUSTMENTS TO THE FF WATCH.
TODAY WILL BE ANOTHER BREEZY/WINDY DAY AS WARM TEMPS WILL PROMOTE
GOOD MIXING AND HELP BRING DOWN THE STRONGER WINDS. WILL INCLUDE A
LIMITED THREAT FOR SUSTAINED WINDS OF 20-25 MPH AND GUSTS 30-35 MPH
IN THE HWO. NOT ALL OF THE CWA WILL BE IN THIS. /CME/
.LONG TERM...(FRIDAY THROUGH TUESDAY)...MAIN FOCUS IN THE EXTENDED
CONTINUES TO BE HEAVY RAIN POTENTIAL THROUGH THE WEEKEND, WITH A FEW
CHANCES FOR POTENT STORMS IN THE MIX AS WELL.
FRIDAY MORNING THE NOW INFAMOUS UPPER LOW WILL STILL BE SITUATED
OVER THE RIO GRANDE VALLEY WITH A STEADY FETCH OF ANOMALOUSLY MOIST
AIR CONTINUING TO FEED ACROSS THE REGION (NEAR RECORD PW BETWEEN 1.5
AND 2 INCHES). THROUGH THE DAY, THE UPPER LOW WILL BEGIN TO SWING
NORTHEASTWARD INTO THE LOWER MISSISSIPPI VALLEY, BRINGING INCREASING
FORCING AND UPPER DIVERGENCE AND THUS INCREASING RAIN CHANCES
SUBSTANTIALLY ACROSS THE AREA. GIVEN THE MERIDIONAL UPPER FLOW
SITUATION, WE WILL LIKELY SEE GENERALLY NORTH TO SOUTH BANDS OF
HEAVIER PRECIP SETUP DURING THIS PERIOD, CREATING GREATER CONCERN
FOR FLASH FLOODING. LATER SHIFTS WILL NEED TO CONSIDER EXPANDING THE
FLASH FLOOD WATCH TO INCLUDE A LARGER AREA ONCE WE GET CLOSER TO
THIS TIME FRAME. THERE IS ALSO SOME POTENTIAL FOR STRONG TO SEVERE
STORMS BUT WITH THE ABUNDANCE OF CLOUDS AND PRECIP, INSTABILITY
COULD BE A LIMITING FACTOR.
THERE MAY BE SOMEWHAT OF A BREAK IN ACTIVITY FRIDAY NIGHT BETWEEN
THE SHORTWAVE PIVOTING AROUND THE UPPER LOW EARLIER IN THE DAY AND
THE ACTUAL LOW SWINGING ACROSS THE REGION SATURDAY AS IT BEGINS TO
FILL AND BECOME ABSORBED INTO A LARGER UPPER TROUGH OVER THE CENTRAL
CONUS. AS THIS OCCURS, A JET STREAK WILL LIFT OVER THE AREA AGAIN
BRINGING INCREASING UPPER DIVERGENCE. THIS ALONG WITH INCREASED
FORCING WILL PROVIDE ANOTHER OPPORTUNITY FOR BANDS OF HEAVY RAIN AND
CONVECTION SATURDAY. ONCE AGAIN THERE WILL BE POTENTIAL FOR STRONG
TO SEVERE STORMS...BUT THIS THREAT WILL BE CONTINGENT ON MESOSCALE
DETAILS THAT CANNOT BE RESOLVED AT THIS TIME RANGE.
FINALLY THE UPPER LOW WILL LIFT PAST THE AREA BRINGING A BREAK IN
ACTIVITY LATE SATURDAY INTO SUNDAY. HOWEVER, THERE IS NOW GROWING
MODEL CONSENSUS IN A SECONDARY SHORTWAVE ZIPPING ACROSS THE DEEP
SOUTH LATE SUNDAY. WHILE MORE COMPACT AND FASTER MOVING, THIS WILL
BE A QUITE POTENT SHORTWAVE, ACCOMPANIED BY STEEP LAPSE RATES AND
MORE THAN SUFFICIENT DEEP LAYER SHEAR. THERE WILL ALSO BE MUCH LESS
IN THE WAY OF CLOUDS/PRECIP TO DISRUPT INSTABILITY AHEAD OF THIS
FEATURE...AND WITH IT ARRIVING LATE AFTERNOON/EVENING THERE WILL BE
AMPLE TIME FOR DESTABILIZATION OVER THE AREA. GIVEN THE MULTITUDE OF
HAZARDS WE ARE COPING WITH IN THE SHORTER TERM, WE WILL NOT
HIGHLIGHT THIS IN THE HWO/GRAPHICAST AT THIS TIME, BUT IF NOTHING
CHANGES, WE WILL NEED TO IN FUTURE FORECASTS.
FINALLY THERE WILL BE A REPRIEVE FROM RAIN CHANCES MONDAY INTO
TUESDAY AS UPPER FLOW TEMPORARILY BECOMES MORE ZONAL OVER THE REGION
NORTH OF A SUBTROPICAL JET STREAK ACROSS THE NORTHERN GULF. /DL/
&&
.AVIATION...LOOK FOR MVFR CEILINGS TO START TODAY WITH WINDS ON THE
BREEZY SIDE FOR MUCH OF THE DAY. CONDITIONS SHOULD IMPROVE TO VFR FOR
THE AFTERNOON WITH THE PEAK WINDS OCCURRING DURING THAT TIME AS
WELL. PRECIP WILL BE CONFINED TO THE W/NW AREAS WITH INCREASING
CHANCES BY LATER AFTN INTO THE OVERNIGHT. AGAIN...PRECIP FOCUS WILL
BE OVER THE WEST HALF. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 67 77 65 / 30 47 72 80
MERIDIAN 79 63 78 64 / 21 26 51 66
VICKSBURG 79 69 76 66 / 76 87 88 86
HATTIESBURG 78 66 78 65 / 31 37 56 82
NATCHEZ 78 69 77 65 / 84 93 93 90
GREENVILLE 75 66 74 64 / 96 98 97 91
GREENWOOD 78 66 77 65 / 36 75 84 83
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-034-040-
041.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
CME/DL/Hazardous weather outlook, Mar 9, 5:03 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 503 AM CST WED MAR 9 2016 ARZ074-075-LAZ007-101115- ASHLEY-CHICOT-MOREHOUSE- 503 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT HEAVY RAINFALL AND FLASH FLOODING ARE EXPECTED TODAY INTO TONIGHT. A FEW SEVERE STORMS ARE ALSO POSSIBLE FROM LATE AFTERNOON INTO THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED BETWEEN THURSDAY AND SATURDAY...ESPECIALLY ACROSS SOUTH MISSISSIPPI. OVER SOUTH MISSISSIPPI...WIDESPREAD RAINFALL AMOUNTS OF 3 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ELSEWHERE...ONE TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH THURSDAY. MSZ018-034-101115- BOLIVAR-WASHINGTON- 503 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT HEAVY RAINFALL AND FLASH FLOODING ARE EXPECTED TODAY INTO TONIGHT AS ADDITIONAL STORMS DEVELOP ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED BETWEEN THURSDAY AND SATURDAY...ESPECIALLY ACROSS SOUTH MISSISSIPPI. OVER SOUTH MISSISSIPPI...WIDESPREAD RAINFALL AMOUNTS OF 3 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ELSEWHERE...ONE TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY. MSZ019-025>033-035>052-054>058-062>066-072>074-101115- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 503 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT EXPECT BREEZY TO WINDY CONDITIONS TODAY WITH SUSTAINED WIND GUSTS OF 20 TO 25 MPH WITH SOME GUSTS AS HIGH AS 35 MPH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED BETWEEN THURSDAY AND SATURDAY. WIDESPREAD RAINFALL AMOUNTS OF 3 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY. LAZ008-009-015-016-023>026-101115- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA- 503 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT HEAVY RAINFALL AND FLASH FLOODING ARE EXPECTED TODAY INTO TONIGHT. A FEW SEVERE STORMS ARE ALSO POSSIBLE FROM LATE AFTERNOON INTO THE OVERNIGHT. EXPECT BREEZY TO WINDY CONDITIONS TODAY WITH SUSTAINED WIND GUSTS OF 20 TO 25 MPH WITH SOME GUSTS AS HIGH AS 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED BETWEEN THURSDAY AND SATURDAY...ESPECIALLY ACROSS SOUTH MISSISSIPPI. OVER SOUTH MISSISSIPPI...WIDESPREAD RAINFALL AMOUNTS OF 3 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ELSEWHERE...ONE TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH THURSDAY. MSZ053-059>061-101115- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 503 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT HEAVY RAINFALL AND SOME FLASH FLOODING WILL BE POSSIBLE LATE TODAY INTO TONIGHT. A FEW SEVERE STORMS ARE ALSO POSSIBLE FROM LATE AFTERNOON INTO THE OVERNIGHT. EXPECT BREEZY TO WINDY CONDITIONS TODAY WITH SUSTAINED WIND GUSTS OF 20 TO 25 MPH WITH SOME GUSTS AS HIGH AS 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED BETWEEN THURSDAY AND SATURDAY...ESPECIALLY ACROSS SOUTH MISSISSIPPI. OVER SOUTH MISSISSIPPI...WIDESPREAD RAINFALL AMOUNTS OF 3 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ELSEWHERE...ONE TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH THURSDAY. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 9, 1:35 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
135 AM CST WED MAR 9 2016
ARZ074-075-MSZ018-019-034-040-041-090815-
ASHLEY AR-CHICOT AR-BOLIVAR MS-SHARKEY MS-SUNFLOWER MS-ISSAQUENA MS-
WASHINGTON MS-
135 AM CST WED MAR 9 2016
...SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ACROSS
SOUTHEAST ARKANSAS AND THE MISSISSIPPI DELTA...
AT 134 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINFALL ACROSS SOUTHEAST
ARKANSAS AND THE MISSISSIPPI DELTA. PONDING OF WATER IS LIKELY ON
ROADWAYS ACROSS THIS AREA AND FLASH FLOODING COULD DEVELOP LATER
THIS MORNING.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...CLEVELAND...INDIANOLA...CROSSETT...LELAND...RULEVILLE...
HAMBURG...HOLLANDALE...LAKE VILLAGE...MOORHEAD...DERMOTT...EUDORA...
SHELBY...ROLLING FORK...SHAW...DREW...WILMOT...WEST CROSSETT...NORTH
CROSSETT AND PARCHMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3399 9045 3347 9045 3326 9073 3299 9066
3260 9113 3260 9114 3299 9110 3290 9118
3303 9211 3309 9214 3340 9199 3339 9146
3356 9145 3359 9114 3369 9122 3378 9099
3397 9109 3409 9088 3409 9090 3410 9090
TIME...MOT...LOC 0734Z 240DEG 49KT 3326 9135
DLLocal storm report, Mar 9, 5:58 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM FLASH FLOOD RAYVILLE 32.47N 91.76W
03/09/2016 RICHLAND LA LAW ENFORCEMENT
WATER ENTERING MULTIPLE HOMES IN THE CITY OF RAYVILLE.
MULTIPLE RESIDENTS EVACUATED. SEVERAL STREETS FLOODED
ACROSS THE CITY.
&&
DLLocal storm report, Mar 9, 5:59 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD OAK GROVE 32.86N 91.39W
03/09/2016 WEST CARROLL LA LAW ENFORCEMENT
ROADS REMAIN FLOODED IN OAK GROVE AND IN THE PARISH
&&
DLLocal storm report, Mar 9, 6:06 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
606 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM FLASH FLOOD BASTROP 32.77N 91.91W
03/09/2016 MOREHOUSE LA LAW ENFORCEMENT
SEVERAL ROADS REMAIN FLOODED ACROSS MOREHOUSE PARISH
&&
DLLocal storm report, Mar 9, 6:15 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD DERMOTT 33.53N 91.44W
03/09/2016 CHICOT AR LAW ENFORCEMENT
WATER COVERED A FEW ROADS IN THE CITY OF DERMOTT
&&
DLLocal storm report, Mar 9, 6:25 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN LAKE PROVIDENCE 32.81N 91.18W
03/09/2016 M4.80 INCH EAST CARROLL LA CO-OP OBSERVER
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:54 PM CST | Special Weather Statement | JAN | East Carroll | 36 min |
| Mar 8, 10:54 PM CST | Flash Flood Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 8 hr |
| Mar 8, 11:30 PM CST | Flash Flood Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 4 days |
| Mar 9, 9:54 AM CST | Wind Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Tensas | 6 hr |
| Mar 9, 10:52 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 5 hr |
| Mar 9, 11:00 AM CST | River Flood Advisory | JAN | East Carroll | 36 hr |
| Mar 9, 11:00 AM CST | River Flood Advisory | JAN | Madison, Tensas | 36 hr |
| Mar 9, 11:00 AM CST | River Flood Advisory | JAN | Concordia | 36 hr |
| Mar 9, 11:59 AM CST | Special Weather Statement | JAN | Morehouse, West Carroll | 46 min |
| Mar 9, 12:43 PM CST | Special Weather Statement | JAN | East Carroll, West Carroll | 47 min |
| Mar 9, 2:33 PM CST | Special Weather Statement | JAN | Morehouse | 27 min |
| Mar 9, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 45 min |
| Mar 9, 3:52 PM CST | Areal Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.